Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Nortriptyline = Tachycardia

Posted by Vincent_QC on March 7, 2009, at 7:08:10

Another post for another AD I try right now...Yes, it's my third tries since the begining of 2009.

Witch TCA have the less impact on the heart??? That's my first question...

I'm now on a very low dose of nortriptyline. I suggest to try it to my PDoc after the Clomipramine failure, I was so lazy and tired mentally on the Clomipramine that it was impossible to be less anxious, especially for the SAD and GAD...

Anyway, the nortriptyline give a lot of tachycardia, i'm only at a low dosage of 20mg/day, 10 mg when I wake up in the morning and 10 mg at noon. The first 10 mg seem to be ok...I got some tachycardia around 1 1/2 hours after I take the first dose, my heart pulse rate is around 120...that's high for me, normally i'm around 80 at rest. The second dose around noon make my heart run faster...I monitor my blood pressure and it's ok, 120-130/70-80....but the pulse rate is around 145 at rest.

That's scary me a lot. Is it dangerous to have a such high pulse rate? Do I will have a heart attack or any others problems like a seizure or anything else like this? I also have another strange sensation inside my head (different than the one I had with the Clomipramine), that's in the left temple and happen suddenly every now and then...The pain last 10 seconds and it make me a lot anxious each time I experience it, I do also more panic attacks or have more signs of panic anxiety that's appears for no good reasons...my hands get moist often and I have a reapid heart beat for nothing as well as a kind of over fixation on the side-effects I feel inside my head and normally all of these symptoms start a panic attack... For me, that's seem to worse my panic disorder problem as well as increase my anxiety (social or general).

I also find the Nortryptiline to be a lot activating. I would say it's a good thing for me since I lack a lot of energy, but now I can say it's make me more anxious in general and even if I sleep more at night time and even if i'm more energized at daytime, I always have a BIG drop out of my energy level after noon and I can't resist to jump in my bed again and do a long nap...

I'm only at 20 mg of Nortryptiline, that's a really low dosage, is it possible that all the side-effects are not true and that my panic disorder make me too much hypervigilance about what I feel inside my head and my body ? Is it possible also that these side-effects will dissepear after a couple of daysand the calming effect of the Nortryptiline will appear???

Should I stop the Nortryptiline already and wait until monday to call my PDoc and ask to switch to another TCA's ? When I meet him last week, he suggest to me "Surmontil" (trimipramine), it's more sedating but maybe it will be possible to take it as a single dose at bedtime, The PDoc suggest it to me before I argue a little bit about the fact it was too much sedating...and I suggest to him to try the Nortryptiline? Did I made a mistake? Do the Trimipramine is less hard on the heart effects like tachycardia, palpitations and arrhythmias? Maybe it will help me to sleep more well at night, so I will be able to stop the Seroquel for my insomnia?

I have so much questions about TCA's... I have a bad feelings about them in general, especially for the SAD and GAD and the panic disorder, even if they was the gold standard treatments for PAD before the newer SSRI's appear on the market.

That's so complicated to have so many disease at the same time that sometimes I wonder wich ones is the main problem and need to be treat as first. I really think the panic disorder make me too much hypervigilance and let me drop out too fast the different meds I try...so it should be treat at first no? Less anxiety symptoms like moist hands, over sweating and high pulse rate should help me to feel less anxious in social situation or in my life in general no???

Thanks in advance for any answer I will get ;-)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Vincent_QC thread:884225
URL: http://www.dr-bob.org/babble/20090304/msgs/884225.html